Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 30, 2007, 2:03 PM MST for Maricopa County, Arizona. It was in force for 87 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 2:03 PM MST (21:03 UTC)
- Expired
- Jul 30, 2007, 3:30 PM MST
- In force
- 87 min
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:15 PM MST | FLASH FLOOD | Aguila, AZ | CENTENNIAL WASH FLOWING WITH ONE FOOT OF WATER. |
| Jul 30, 3:12 PM MST | FLASH FLOOD | 18 Nw Phoenix, AZ | HEAVY RAINFALL RATE OF .57 INCHES IN 15 MINUTES NEAR 35TH AVENUE/PEORIA. SOME SMALL TREES DOWN. |
| Jul 30, 3:30 PM MST | FLASH FLOOD | Waddell, AZ | HEAVY RAINFALL RATE OF .66 INCHES IN 15 MINUTES NW OF LUKE AFB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 302105
FFWPSR
AZC013-302230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
203 PM MST MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 330 PM MST
* AT 155 PM MST...FLASH FLOODING IS LIKELY FROM THUNDERSTORMS
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED KOMATKE...
LAVEEN...THE WESTERN END OF SOUTH MOUNTAIN PARK...AND THE
ESTRELLA MOUNTAINS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3291 11254 3293 11256 3341 11242 3340 11209
3340 11209 3324 11210 3326 11217 3331 11221
3330 11222 3288 11221
$$
HVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:45 AM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 30, 10:45 AM MST, 3 hours 18 minutes before
AZZ020>028-CAZ030>033-310000- AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PHOENIX AZ 1045 AM MST MON JUL 30 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM APPROACHING FROM NORTHWEST MEXICO BEGIN TO MOVE INTO SOUTHERN ARIZONA TODAY. HOWEVER...IT IS SHAPING UP TO BE FAIRLY WEAK FOR TODAY WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS OVER THE LOWER ELEVATIONS...AND BETTER CHANCES OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. AS THE WEAKENING LOW MOVES NORTHWARD ACROSS ARIZONA TUESDAY...AN INCREASE IN MOISTURE IS ANTICIPATED FOR SOMEWHAT BETTER CHANCES OF THUNDERSTORMS TUESDAY AND AGAIN WEDNESDAY. THE REST OF THE WEEK...THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA CAN EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...WITH A A SLIGHT CHANCE ON THE LOWER DESERTS. && .SHORT TERM... TODAY THROUGH WEDNESDAY... EVERYDAY IS DIFFERENT AROUND HERE. JUST WHEN ONE GETS HOPES OF A POSSIBLE AFTERNOON AND EVENING CONVECTIVE OUTBREAK THE NEXT DAY... DUE TO SOME EXPECTED TRIGGER MECHANISM... HOPES GET DASHED AND REALITY SINKS IN AFTER WEATHER BALLOON DATA GETS RETRIEVED AND ANALYZED. LET US EXPLAIN. THE LAST COUPLE OF DAYS WE HAVE BEEN TRACKING A LARGE WESTWARD MOVING INVERTED TROF FROM TEXAS. ITS FAR WESTERN PERIPHERY IN AZ SET OFF A HUGE CONVECTIVE OUTBREAK SATURDAY... AND A NOT SO LARGE OUTBREAK YESTERDAY. EVERYDAY IS DIFFERENT AROUND HERE. THE MODELS HAD BEEN FORECASTING THIS LARGE INVERTED TROF FEATURE TO WEAKEN AND MOVE TO NEAR THE SOUTHEAST AZ CORNER...WITH INCREASING UPPER LEVEL SUPPORT IN THE FORM OF DIFFLUENCE. WELL... IT DIDNT SHOW UP IN THE BALLOON DATA THIS MORNING... AND WONT BE AVAILABLE UNTIL LATE IN THE DAY (EARLY EVENING HOURS) IN SOUTHEAST AZ. THE TUCSON SOUNDING THIS MORNING WAS ALSO A LITTLE STABLE...AND CONVECTIVE TRIGGER TEMPERATURES WILL BE LATE IN THE DAY. HOWEVER THERE IS A LITTLE HOPE ON THE HORIZON TODAY... LARGE 300/250 MB HIGH CENTERS BECOME ESTABLISHED THIS AFTERNOON OVER NORTHEAST AZ...CENTERED JUST NORTH OF WINSLOW. LARGE CONVECTIVE STORMS LIKE TO DEVELOP ON ITS EAST THROUGH SOUTHERN FLANKS... THEREFORE A LARGE CONVECTIVE OUTBREAK IS ANTICIPATED THIS AFTERNOON AND EVENING OVER THE EASTERN MOGOLLON RIM/WHITE MOUNTAINS...AND ALL OF GILA COUNTY (OUR ZONE 24). THIS AREA WILL BE WATCHED TODAY FOR A POSSIBLE FLASH FLOOD WATCH. OTHERWISE...CONVECTION WILL BE LATE STARTING ACROSS MOST OF THE FORECAST AREA TODAY (SOUTHWEST TO SOUTH CENTRAL AZ). AND...WE WILL BE MONITORING LARGE MOUNTAIN CONVECTION DEVELOPING NORTHEAST AND EAST OF PHOENIX ...MIGRATING SOUTHWEST TOWARD THE GREATER PHOENIX AREA THIS EVENING. POSSIBLE SOUTHEAST AZ CONVECTIVE OUTFLOWS LATER THIS EVENING COULD ALSO FIGURE INTO THE MIX. THEREFORE...WE HAVE RESPONDED BY UPGRADING FORECASTS TO A CHANCE FOR SHOWERS/THUNDERSTORMS AROUND THE PHOENIX AREA THIS EVENING... AND UPGRADED THE PROBABILITIES IN SOUTHERN GILA COUNTY FOR TODAY. THE WEAKENED INVERTED TROF OVER NORTHWEST MEXICO/FAR SOUTHEAST AZ TODAY IS FORECAST TO BREAK APART/SHEAR...THEN SHED SMALL DISTURBANCES NORTH INTO SOUTHWEST AND CENTRAL AZ TUESDAY AND WEDNESDAY. AS A RESULT...THEN ENHANCED THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... DURING THE FIRST HALF OF THE EXTENDED...THE MAIN UPPER LEVEL ANTICYCLONE IS ADVERTISED TO BE CENTERED OVER SOUTHERN ARIZONA WITH THE MID LEVEL ANTICYCLONE DRIFTING AROUND THE FOUR CORNERS REGION. DURING THE LATTER PART OF THE EXTENDED THE OPERATIONAL GFS...GFS ENSEMBLE MEAN...AND ECMWF DEPICT A TROUGH OVER THE NORTHWEST STATES WITH SOUTHWESTERLY FLOW ALOFT TRYING TO ENCROACH ON OUR AREA. HOWEVER...A LARGE RIDGE DOWNSTREAM IS ADVERTISED TO SLOW THE ADVANCE OF THE TROUGH. THUS...THE OPERATIONAL GFS KEEPS DECENT MOISTURE IN PLACE THROUGH THE WEEKEND...WITH DRIER AIR LURKING FOR THE NEXT WORKWEEK. && .AVIATION... JULY 30 1745 UTC (JULY 30 1045 MST) NOT A LOT OF CHANGE IN THINKING WITH REGARDS TO 18Z TAFS TODAY FROM PREVIOUS FORECASTER. ALTHOUGH POPS HAVE BEEN RAISED A BIT HIGHER THAN PREVIOUS FORECASTS...STILL ONLY ABOUT 30 PCT FOR KIWA/KPHX. AND...THEREFORE STILL NOT ENOUGH CONFIDENCE TO INCLUDE ANY PROB GROUPS OR TEMPOS IN 18Z ISSUANCE. BUT...WE WILL HAVE TO KEEP A WARY EYE OUT TO THE NE OF THE KPHX/KIWA AIRFIELDS FOR MOUNTAIN TSTM DEVELOPMENT AS STEERING FLOWS WILL BE DRIFTING CONVECTION FROM THAT DIRECTION. BIGGEST THREAT WITH ANY STORMS WILL CONTINUE TO BE HEAVY RAIN AND POSSIBLE REDUCTION IN VSBYS AND GUSTY WET MICROBURST WINDS. FURTHER W...AMS IS NOT AS WET NOR UNSTABLE...SO THREAT OF ANY AFTN/ EVE CONVECTION IS MUCH LESS. SO WILL NOT HAVE ANY MENTION OF STORMS IN KBLH/KIPL/KYUM TAFS...WITH JUST SOME DEBRIS CLOUDS EXPECTED LATER TONIGHT. WINDS AT ALL AIRFIELDS WILL MAINLY FOLLOW NORMAL DIURNAL TRENDS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 30 1156 UTC (JULY 30 0456 MST) BY WEDNESDAY...UPPER LEVEL HIGH PRESSURE WILL HAVE ESTABLISHED ITSELD NEAR THE FOUR CORNERS REGION. IT WILL STRENGTHEN THROUGH FRIDAY...AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH SUNDAY. THIS WILL CAUSE A SOUTHEASTERLY FLOW TO DEVELOP ACROSS ARIZONA...AND A SOUTHWEST FLOW OVER SOUTHERN CALIFORNIA. WARM AND HUMID AIR WILL REMAIN ACROSS THE REGION THROUGH SUNDAY...WITH LITTLE CHANGE IN MAX AND MIN RH VALUES EXPECTED. CHANCES FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE FORECAST PERIOD...WITH THE GREATEST CHANCES ACROSS ARIZONA...NEAR THE HIGHER TERRAIN. MAX RH VALUES WILL LIKELY TREND UP TOWARDS THURSDAY...FOLLOWED BY A DOWNWARD TREND HEADING IN TO THE WEEKEND. LITTLE CHANGE IS EXPECTED IN MIN RH VALUES AND MAX/MIN TEMPERATURES THROUGH THE WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...VASQUEZ LONG TERM...AJ AVIATION...ESTLE FIRE WX...INIGUEZ
Hazardous weather outlook, Jul 30, 6:15 AM MST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 615 AM MST MON JUL 30 2007 AZZ024-311315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 615 AM MST MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORM ACTIVITY IS NOT ANTICIPATED TODAY AND TONIGHT BUT THERE WILL STILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE POTENTIAL EXISTS FOR BOTH LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING ALONG WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020>023-026>028-CAZ031-311315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 615 AM MST MON JUL 30 2007 /615 AM PDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA... WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. HOWEVER...IF STORMS MANAGE TO FORM OVER THE LOWER DESERTS OF ARIZONA...THERE WILL BE POTENTIAL FOR BOTH LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING ALONG WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOMEWHAT BETTER CHANCES OF THUNDERSTORMS ARE ANTICIPATED TUESDAY AND WEDNESDAY RETURNING TO SLIGHT CHANCES THURSDAY THROUGH SUNDAY. THUS THE CONTINUED THREAT OF LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ025-CAZ030-032-033-311315- YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 615 AM MST MON JUL 30 2007 /615 AM PDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. ACCORDINGLY THERE WILL BE A THREAT OF LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY. AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 31 min |
| Jul 30, 2:52 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 23 min |
| Jul 30, 2:57 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 33 min |
| Jul 30, 4:07 PM MST | Flash Flood Warning | PSR | Maricopa | 83 min |
| Jul 30, 4:47 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.